It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-23-2010, 06:58 AM   #1
Senior Member
(female)
 
Join Date: Sep 2007
Location: Missouri
Posts: 197
Graves54 HB User
Anyone allergic to Estrogen replacment pills?

I've been getting rashes on various parts of the body. Sometimes stomach, sides, underside of upper arms, insides and on top of thighs, ankles, top of feet.

Sometimes I get these raised white bumps that itch, then go away. Ugghh!!

Anyways, I am stopping it. The only other thing I am taking is thyroid replacement, and have taken it for a long time without problems. Ugghh!!!

 
Old 03-23-2010, 10:06 AM   #2
Inactive
(female)
 
lKaz's Avatar
 
Join Date: Jan 2010
Location: Oregon
Posts: 387
lKaz HB User
Thumbs down Re: Anyone allergic to Estrogen replacment pills?

Aw, sorry Graves54! Although I don't take these, wanted to extend my sympathies; it definitely sounds like hives and an allergic reaction! Ugh is right! Glad you're getting off it (hopefully immediately).
Take care, ~Karen

 
Sponsors Lightbulb
   
Old 03-23-2010, 02:13 PM   #3
Senior Member
(female)
 
Join Date: Sep 2007
Location: Missouri
Posts: 197
Graves54 HB User
Re: Anyone allergic to Estrogen replacment pills?

Thanks Karen, I am hoping it is not the estrogen because me needs it sooo bad. Might have to switch back to Estriol, in which ,did not cause me the rash.

Didn't take estrogen today, and not itching as bad. Crossing fingers.

 
Old 03-23-2010, 03:32 PM   #4
Senior Veteran
(female)
 
hopalong_too's Avatar
 
Join Date: Aug 2005
Location: Washington
Posts: 791
hopalong_too HB User
Re: Anyone allergic to Estrogen replacment pills?

Remember to monitor your thyroid levels if you decide to stop. Just as thyroid levels and medication dosages MAY change when HRT is started....they also MAY need to be changed as HRT is stopped. The Estrogen supplement DOES affect the thyroid levels. Just a thought......

Last edited by hopalong_too; 03-23-2010 at 03:34 PM.

 
Old 03-23-2010, 04:19 PM   #5
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 14,851
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Anyone allergic to Estrogen replacment pills?

Have you tried an antihistamine with it?

 
Old 03-24-2010, 04:39 AM   #6
Senior Member
(female)
 
Join Date: Sep 2007
Location: Missouri
Posts: 197
Graves54 HB User
Re: Anyone allergic to Estrogen replacment pills?

Lastnight I did not itch that much. Seem to be feeling better too.

Thanks Hopalong, yes I know that estrogen will suppress thyroid function. It is just a PITA. Actually may not take anything because of so much ups and downs of thyroid function.

Tichou, I didn't take any antihistamine. Thanks

 
Old 03-24-2010, 12:24 PM   #7
Senior Member
(female)
 
Join Date: Sep 2007
Location: Missouri
Posts: 197
Graves54 HB User
Re: Anyone allergic to Estrogen replacment pills?

It is the afternoon and not getting those puffy white spots that itch. I think they were hives. My stomach is giving me problems. Maybe it is from withdrawing the estrogen. Arrrrgh

 
Old 03-25-2010, 10:25 AM   #8
Member
(female)
 
Join Date: Nov 2008
Location: New Jersey
Posts: 88
sophiesmom59 HB User
Re: Anyone allergic to Estrogen replacment pills?

You might want to try an estradiol gel or a combo gel of all three types or two types of estrogens. I'm using an estradiol gel along with oral progesterone daily. I will warn you, the oral progesterone makes me sleepy so I take it about half an hour before I go to bed.

I'm also on thyroid medication - Synthroid. I just never know for sure what the best time to use the estrogen gel! I'm using it at night when I get home from work which is about 12 hours after I take my Synthroid in the AM, then the progesterone at bed. I'm not even sure if that's right.

 
Old 03-26-2010, 10:52 AM   #9
Senior Member
(female)
 
Join Date: Sep 2007
Location: Missouri
Posts: 197
Graves54 HB User
Re: Anyone allergic to Estrogen replacment pills?

Thanks Sophiesmom, Think I will just take some estriol pills cause they never gave me problems and made me feel good.

My rash seems to be drying up. It was on my back too. Maybe I was on too much.

 
Old 03-27-2010, 10:01 AM   #10
Senior Member
(female)
 
Join Date: Sep 2007
Location: Missouri
Posts: 197
Graves54 HB User
Re: Anyone allergic to Estrogen replacment pills?

Now I am not sure if it was the estrogen, cause am getting rash underside of arms, waistline. Maybe it is the thyroid medicine or maybe just ole dry skin. LOL

Waistline and underside of upperarms itch the most. I put some hydrocortisone on it.

 
Old 03-27-2010, 10:30 AM   #11
Member
(female)
 
Join Date: Jan 2009
Location: Virginia
Posts: 54
LisaH1960 HB User
Re: Anyone allergic to Estrogen replacment pills?

Quote:
Originally Posted by hopalong_too View Post
Remember to monitor your thyroid levels if you decide to stop. Just as thyroid levels and medication dosages MAY change when HRT is started....they also MAY need to be changed as HRT is stopped. The Estrogen supplement DOES affect the thyroid levels. Just a thought......
Hopalong too is right about the thyroid meds. Any changes in estrogen levels will cause reactions in other hormones and neurotransmitters, regardless of whether they are our own estrogens or supplemented by drugs. This is why we get so many seemingly unrelated symptoms at menopause.

My personal experience with HRT was unpleasant. I don't think I was allergic, but it sure felt like it at times.

Also, I couldn't find the article just now, but I seem to remember reading that some people who are allergic to horses can have a reaction to Premarin and other horse-derived estrogens.

 
Old 04-02-2010, 07:07 AM   #12
Senior Member
(female)
 
Join Date: Sep 2007
Location: Missouri
Posts: 197
Graves54 HB User
Re: Anyone allergic to Estrogen replacment pills?

My rash was caused from taking too much thyroid medication. Things are getting better now.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone Have a Fibroid & It Has Caused Hair Loss salty Hair Loss / Alopecia 38 05-25-2010 01:21 PM
Has anyone been either too nervous or scared to take a pregnancy test while ttc? beige138 Trying to Conceive (TTC) 13 11-18-2009 11:46 PM
High Estrogen, low Testosterone need solutions misterd33 Men's Health 11 01-15-2008 05:43 AM
Does anyone here take Natural BioIdentical Hormones? Mimi45 Menopause 11 12-31-2006 07:26 PM
Which Pills Are Low Estrogen???? RICH7 Birth Control 1 04-05-2005 04:08 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (71), STLouisgal (30), WhistleDixie (23), missy222 (20), irisrose (19), jojopooh (19), solofelix (17), jw90 (10), georgina77 (9), CrazyLife414 (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!